Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 183, NWS Omaha, NE

July 6, 2000Dodge County, Saunders County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 6, 2000, 2:34 AM CDT for Dodge County, Saunders County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 6, 2000, 2:34 AM CDT (07:34 UTC)
Expired
Jul 6, 2000, 3:00 AM CDT
In force
26 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Dodge County, NE, Saunders County, NE

The radar

The Omaha radar (KOAX), 30 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2000-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2000-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2284 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WUUS53 KOAX 060735
SVROMA
NEC053-155-060800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
234 AM CDT THU JUL 6 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DODGE COUNTY IN EAST CENTRAL NEBRASKA
  SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA

* UNTIL 300 AM CDT

* AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WIND 2 MILES EAST OF NORTH
  BEND...OR ABOUT 32 MILES EAST OF COLUMBUS...MOVING SOUTHEAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINSLOW AROUND 240 AM CDT
  FREMONT AROUND 245 AM CDT
  WAHOO AROUND 250 AM CDT
  MEAD AROUND 255 AM CDT

DAMAGING WINDS ARE LIKELY. FOR YOUR PROTECTION...GO TO THE LOWEST
LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS.

LAT...LON 4120 9689 4121 9649 4163 9647 4162 9684

B SMITH

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:00 PM CDT, 11 hours 34 minutes earlier.

Area forecast discussion, Jul 5, 3:00 PM CDT, 11 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT WED JUL 5 2000

VERY BUSY WITH LIMITED TIME FOR DISCUSSION. STRONGEST PORTION OF
THUNDERSTORM COMPLEX SHIFTING INTO SOUTHWEST IOWA ATTM. HOWEVER
APPEARS TO GOOD CHANCE FOR ADDITIONAL DEVELOPMENT TNGT AS VERY MOIST
AND UNSTABLE CONVERGENCES AND IS LIFTED OVER WMFNT STALLED ALONG
NEBRASKA/KANSAS BORDER INTO NRN MISSOURI. ETA AND MESO ETA ALSO
KEYING ON THIS WITH QPF AND H3 DIVERGENCE PATTERN. WITH HEAVY
RAINFALL TODAY WITH EVENING SOME ONGOING RUNOFF PRBLMS AT THIS TIME
FEEL A FFA WARRANTED TNGT FOR MUCH OF CWFA EXCEPT PSBLY AREA VCNTY
KS BORDER WHERE H7 WARMER H7 TEMPS AOA 13C-14C LIMITING SRN EXTEND
OF DVMPMNT. ACTIVITY MAY LINGER INTO ESPCLY NRN CWFA UNTIL MRNG.

APPEARS INCREASING MID LEVEL TEMPS AND BNDRY LIFTING NWD SHOULD
LIMIT CONVECTION THEREAFTER WITH SFC BNDRY LIFTING NWD. HOWEVER SOME
CONCERN BY LATE FRI OR FRI NIGHT NERN NEB AS BNDRY APPROACHES.

.OMA...FLASH FLOOD WATCH TNGT...ALONG AND N OF A LINE FROM TOBIAS NEBRASKA
       TO HAMBURG AND BRADDYVILLE IA.

GW

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:37 PM CDTSevere Thunderstorm WarningOAXDodge, Saunders38 min
Jul 5, 11:45 PM CDTSevere Thunderstorm WarningOAXAntelope45 min
Jul 6, 12:22 AM CDTFlash Flood WarningOAXAntelope, Madison, Stanton6 hr
Jul 6, 12:28 AM CDTSevere Thunderstorm WarningOAXMadison62 min
Jul 6, 12:32 AM CDTFlash Flood WarningOAXColfax, Dodge, Douglas, Saunders, Washington6 hr
Jul 6, 12:45 AM CDTSevere Thunderstorm WarningOAXDodge60 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.